MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT SCREWDRIVER INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US VLIFT SCREWDRIVER INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48300210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597); No Code Available (3191)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the doctor used a loan kit in order to perform a corporectomy l1.When the cage was fitted with the 22x3deg and 22x0deg plugs and more precisely at the time of its insertion, the screw thread of the inner shaft of the inserter broke and remained stuck in the thread of the cage (thread accommodating the insert).The surgeon took the decision to remove the cage in order to not leave the element in place.Then the surgeon decided to replace the cage by an iliac crest graft of the patient.The cage inserter being broken, it was difficult to use it to insert the new cage.Since the size of the graft taken was insufficient in view of the intervertebral space, the doctor decided to insert a new cage using the broken inserter.The insertion was possible.This event led to a surgical delay of 1 hour and 45 minutes.
 
Event or Problem Description

Brand Name
VLIFT SCREWDRIVER INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6786688
Report Number0009617544-2017-00315
Device Sequence Number18864983
Product Code LXH
UDI-Device Identifier07613327267020
UDI-Public(01)07613327267020
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48300210
Device Catalogue Number48300210
Device Lot Number142244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;